Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 123, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 19, 2000, 4:25 PM CDT for Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2000, 4:25 PM CDT (21:25 UTC)
- Expired
- Jul 19, 2000, 5:30 PM CDT
- In force
- 65 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Tangipahoa Parish, LA, Washington Parish, LA, Pike County, MS, Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 4:35 PM CDT | Thunderstorm Wind 52 E | Progress, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1734 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 192127 SVRNEW LAC105-117-MSC113-147-192230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 425 PM CDT WED JUL 19 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA WASHINGTON PARISH IN SOUTHEAST LOUISIANA PIKE COUNTY IN SOUTHERN MISSISSIPPI WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 530 PM CDT * AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MOUNT HERMAN...OR ABOUT 15 MILES NORTHWEST OF FRANKLINTON...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL PIKE COUNTY AT 440 PM CDT RURAL TANGIPAHOA PARISH AT 440 PM CDT THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:40 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 19, 1:40 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 140 PM CDT WED JUL 19 2000 MODELS FAIR WITH NGM SHOWING HIGHER QPF VALUES AGAIN. EACH KEEPS H5 RIDGE OVER AREA THURSDAY BEFORE FLATTENING RIDGE FRIDAY AHEAD OF NEXT MAJOR SHORT WAVE MOVING EAST ACROSS CENTRAL PLAINS. AVN RETROGRADES RIDGE TO WEST ALLOWING SURFACE FRONT TO DROP SOUTHEAST INTO GULF COASTAL PLAINS THIS WEEKEND. THIS SHOULD RELIEVE AREA OF HEAT ADVISORY CONDITIONS AND PROVIDE MUCH NEEDED PRECIPITATION SAT AND SUN. IN THE MEANTIME...BROKEN CLOUDS OVER SOUTHEAST LOUISIANA ASSOCIATED WITH WEAK SHORT WAVE OFF THE COAST HAVE HELPED TO CAP OFF MAX TEMPERATURES IN THE LOWER TO MID 90S TODAY. EXPECT THESE CLOUDS TO DISSIPATE TONIGHT. WEAK SHORT WAVE WILL DRP SOUTHEAST OVER STATE AGAIN THUR AND HANG IN OVER COASTAL WATERS FRI. MEANWHILE SURFACE FRONT ASSOCIATED WITH H5 TROUGH WILL DROP SOUTH INTO N LA AND CENTRL MS FRIDAY. WILL SHOW IMPROVING CHANCE OF PRECIPITATION FRIDAY THROUGH SUNDAY. CURRENT WEAT TO NORTHWEST FLOW OVER AREA WILL MAINTAN MINIMUM TEMPS IN ZONES SOUTH OF LAKE PONTCHARTRAIN TONIGHT AND THU NIGHT AT 80 OR ABOVE. WILL CONTINUE HEAT ADVISORY THROUGH THURSDAY. EXPECT THIS WILL BE CANCELLED FRIDAY. PRELIMINARY NUMBERS FOLLOW: MCB 74/98/73/95 1314 BTR 78/95/77/95 0214 MSY 82/97/80/85 1213 GPT 75/99/74/98 1313 .NEW...NONE. LA...HEAT ADVZY FOR PARISHES SOUTH OF LAKE PONTCHARTRAIN. MS...NONE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:45 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 30 min |
| Jul 19, 5:45 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.